IDEAS home Printed from https://ideas.repec.org/a/eee/jmvana/v43y1992i2p200-217.html
   My bibliography  Save this article

Approximations and two-sample tests based on P-P and Q-Q plots of the Kaplan-Meier estimators of lifetime distributions

Author

Listed:
  • Deheuvels, Paul
  • Einmahl, John H. J.

Abstract

Let Fn and Gn denote the Kaplan-Meier product-limit estimators of lifetime distributions based on two independent samples, and let Fninv and Gninv denote their quantile functions. We consider the corresponding P-P plot Fn(Gninv) and Q-Q plot Fninv(Gn), and establish strong approximations of empirical processes based on these P-P and Q-Q plots by appropriate sequences of Gaussian processes. It is shown that the rates of approximation we obtain are the best which can be achieved by this method. We apply these results to obtain the limiting distributions of test statistics which are functionals of Fn(Gninv(s)) - s, Gn(Fninv(s)) - s, and Fn(Gninv(s)) + Gn(Fninv(s)) - 2s, and propose solutions to the problem of testing the assumption that the underlying lifetime distributions F and G are equal, in the case where the censoring distributions are arbitrary and unknown.

Suggested Citation

  • Deheuvels, Paul & Einmahl, John H. J., 1992. "Approximations and two-sample tests based on P-P and Q-Q plots of the Kaplan-Meier estimators of lifetime distributions," Journal of Multivariate Analysis, Elsevier, vol. 43(2), pages 200-217, November.
  • Handle: RePEc:eee:jmvana:v:43:y:1992:i:2:p:200-217
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/0047-259X(92)90034-D
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Mushkudiani, N.A. & Einmahl, J.H.J., 2004. "Generalized Probability-Probability Plots," Discussion Paper 2004-84, Tilburg University, Center for Economic Research.
    2. Einmahl, J.H.J. & McKeague, I.W., 1999. "Confidence tubes for multiple quantile plots via empirical likelihood," Other publications TiSEM b64493f8-1c01-40fd-b16d-7, Tilburg University, School of Economics and Management.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:43:y:1992:i:2:p:200-217. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.